zbMATH — the first resource for mathematics

Hereditary shape equivalences and complement theorems. (English) Zbl 0598.54006
The concept of an hereditary shape equivalence quite naturally induces various related notions of equivalence for compacta, e.g. the notion of simple homotopy equivalence for compact ANR’s. We establish certan refinements of Chapman’s complement theorem which characterize each of these notions in terms of complements of compacta in the Hilbert cube (or in any other compact AR).

54C56 Shape theory in general topology
55P55 Shape theory
54E15 Uniform structures and generalizations
57N60 Cellularity in topological manifolds
57Q10 Simple homotopy type, Whitehead torsion, Reidemeister-Franz torsion, etc.
Full Text: DOI
[1] Chapman, T.A., On some applications of infinite-dimensional manifolds to the theory of shape, Fund. math., 76, 181-193, (1972) · Zbl 0262.55016
[2] Chapman, T.A., Lectures on Hilbert cube manifolds, () · Zbl 0528.57002
[3] Chapman, T.A., Simple homotopy theory for ANR’s, Gen. topology appl., 7, 165-174, (1977) · Zbl 0376.57010
[4] Dydak, J.; Segal, J., Shape theory, Lecture notes in math., 688, (1978), Springer Berlin/Heidelberg/New York · Zbl 0474.55007
[5] Engelking, R., General topology, (1977), PWN Warsaw
[6] Ferry, S., Shape equivalence does not imply CE equivalence, Proc. amer. math. soc., 80, 154-156, (1980) · Zbl 0452.57003
[7] Ferry, S., Homotopy, simple homotopy and compacta, Topology, 19, 101-110, (1980) · Zbl 0446.55003
[8] Haver, W.E., Mappings between ANRs that are fine homotopy equivalences, Pacific J. math., 58, 457-461, (1975) · Zbl 0311.55006
[9] Hudson, J., Piecewise-linear topology, (1969), Benjamin New York · Zbl 0189.54507
[10] G. Kozlowski, Images of ANR’s, Trans. Amer. Math. Soc., to appear.
[11] Kreher, R.; Metzler, W., Simpliziale transformationen von polyedern und die Zeeman-vermutung, Topology, 22, 19-26, (1983) · Zbl 0521.57014
[12] P. Mrozik, Chapman’s category isomorphism for arbitrary ARs, Fund. Math., to appear. · Zbl 0592.57013
[13] Sher, R.B., Property SUV∞ and proper shape theory, Trans. amer. math. soc., 190, 345-356, (1974) · Zbl 0286.55012
[14] Toruńczyk, H., Concerning locally homotopy negligible sets and characterization of l2-manifolds, Fund. math., 101, 93-110, (1978) · Zbl 0406.55003
[15] Wall, C.T.C., Formal deformations, Proc. lond. math. soc., 16, 3, 342-352, (1966) · Zbl 0151.31302
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.